Dense Fog, Edwards
- When
- August 8, 2:00 AM CST to 7:00 AM CST
- Where
- Edwards forecast zone
- Reported by
- AWOS
- Coordinates
- 38.417, -88.053 (the zone’s center; the record gives no point)
Widespread dense fog reduced visibility to one-quarter mile or less across southeast Illinois, mainly along and east of a line from Fairfield to Harrisburg to Metropolis. Surface high pressure over the region resulted in clear skies and light winds.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Widespread dense fog reduced visibility to one-quarter mile or less across southeast Illinois, mainly along and east of a line from Fairfield to Harrisburg to Metropolis. Surface high pressure over the region resulted in clear skies and light winds. With surface moisture left over from recent rainfall, widespread dense fog formed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 7, 6:01 PM CST, 7 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 701 PM CDT FRI AUG 7 2015 .UPDATE... ISSUED AT 701 PM CDT FRI AUG 7 2015 UPDATED AVIATION DISCUSSION ONLY. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 120 PM CDT FRI AUG 7 2015 THE SHORT TERM WILL BE LARGELY CONTROLLED BY HIGH PRESSURE BUILDING ALOFT. HOWEVER...A SURFACE LOW PRESSURE WAVE WILL DEVELOP AND RIDE ATOP THE DOME OF HIGH PRESSURE TOWARD THE END OF THE PERIOD...RESULTING IN A LATE WEEKEND CHANCE OF RAIN. SATURDAY LOOKS TO BE A NORMAL EARLY AUGUST DAY WITH THE AIR AND DEW POINT TEMPS STARTING TO NUDGE UPWARDS...TOWARD 90/70 RESPECTIVELY. SUNDAY SEES US UNDER THE STRONGEST INFULENCE OF THE HIGH PRESSURE DOME...WITH AIR TEMPS INTO THE L-M90S AND DEW POINTS INTO THE 70S. THIS RESULTS IN TRIPLE DIGIT HEAT INDICES BY THE PM HOURS...WITH THE SOUTHWEST HALF OF THE AREA REACHING/EXCEEDING CRITICAL ADVISORY THRESHOLDS. ALSO THIS IS WHEN THE CHANCE OF RAIN ENTERS THE FORECAST...AS THE WEAK SURFACE LOW WOBBLES ITS WAY ACROSS ECNTL MO INTO SRN IL. DUE TO STILL WARM CAPPING TEMPS ALOFT...CHANCES SHOULD BE SMALL (SCATTERED) SUNDAY INTO SUNDAY NIGHT. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 120 PM CDT FRI AUG 7 2015 MODEL CONSISTENCY REMAINS VERY GOOD CONCERNING THE FRONTAL PASSAGE MONDAY...FOLLOWED BY COOLER AND DRIER AIR NEXT WEEK. THE ONLY MODEL DISAGREEMENT OF CONCERN IS ON MONDAY...WHEN THE FRONT SLIDES ACROSS OUR REGION. VARIOUS MODELS HAVE INDICATED THAT A PRE- FRONTAL TROUGH WILL ARRIVE EARLY MONDAY. THE TIMING OF THE ACTUAL FRONT VARIES FROM LATE MORNING THROUGH EARLY EVENING. DEPENDING ON WHEN AND IF THE PRE-FRONTAL TROUGH AFFECTS OUR REGION...PRECIP COULD OCCUR MAINLY IN THE MORNING VERSUS LATER IN THE DAY. THE MODELS HAVE BEEN CONSISTENTLY SHOWING RATHER LOW POPS IN THE CHANCE CATEGORY. THE TIMING OF THE PRECIP AND SURFACE FEATURES WILL OF COURSE AFFECT TEMPS. GIVEN THAT THE MODELS INDICATE 850 MB TEMPS IN THE LOWER 20S AND LOW POPS...WILL FOLLOW THE MODEL CONSENSUS...WHICH YIELDS HIGHS AROUND 90. AS FOR THE REST OF THE WEEK...IT LOOKS LIKE OUR AREA WILL SEE THE FIRST PROLONGED STRETCH OF DRY AIR THIS SUMMER /BOTH POPS AND DEW POINTS/. THE TEMP HAS NOT BEEN BELOW 65 AT KPAH SINCE JUNE 28. MODEL GUIDANCE REMAINS IN STRONG AGREEMENT THAT A HIGH-AMPLITUDE FLOW PATTERN WILL DEVELOP...WHICH IS VERY ANOMALOUS FOR AUGUST. DEEP- LAYER NORTHERLY FLOW WILL PREVAIL ACROSS THE MISSISSIPPI VALLEY BETWEEN THE SHARP TROUGH OVER THE APPALACHIANS AND THE RIDGE OVER THE PLAINS. SURFACE HIGH PRESSURE WILL BE LOCATED OVER THE GREAT LAKES REGION...PRODUCING A COOLER AND DRIER NORTHEAST WIND FLOW. 850 MB TEMPS ARE FORECAST TO AVERAGE AROUND 16C LATE EACH DAY...WHICH SUPPORTS MODEL HIGH TEMPS IN THE LOWER TO MID 80S. AS FOR LOWS...THE MODELS HAVE CONSISTENTLY UNDERFORECAST DEW POINTS AS A RESULT OF VERY MOIST SOIL THE PAST COUPLE MONTHS. EVEN SO...CLEAR SKIES AND LIGHT WINDS SHOULD STILL ALLOW TEMPS TO FALL INTO THE LOWER TO MID 60S EACH NIGHT. && .AVIATION... ISSUED AT 701 PM CDT FRI AUG 7 2015 EXCEPT FOR PART OF THE PENNYRILE REGION OF WRN KY WHERE THERE WILL BE MVFR CLOUDS FOR PART OF THE EVENING...VFR CONDITIONS WILL PREVAIL IN THE NEAR TERM. THOUGH WINDS WILL BE LIGHT AND QUITE VARIABLE...AN ATTEMPT WAS MADE TO EXPRESS AN OVERALL ERLY/SERLY DIRECTION IN SOME CASES. FOG WILL BE THE FORECAST CHALLENGE OVERNIGHT...AND WITH LIGHTER WINDS AND THE SAME AIRMASS...LOW CLOUDS SEEM LESS LIKELY THAN LAST NIGHT. IFR FOG IS PROBABLE AT ALL TAF SITES AFTER 09Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && AVIATION...DB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 458 AM CDT FRI AUG 7 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 458 AM CDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON THROUGH EARLY MONDAY NIGHT. LOCALLY HEAVY RAIN AND LIGHTNING SHOULD BE THE PRIMARY HAZARDS. HEAT INDICES FROM 100 TO 105 DEGREES WILL BE POSSIBLE SUNDAY ACROSS PORTIONS OF WEST KENTUCKY...SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. VALUES MAY ACTUALLY REACH 110 DEGREES IN SOME PARTS OF SOUTHEAST MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
10 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593619, 593621, 593622, 593623, 593624, 593625, 593626, 593627, 593628, 593629.